Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 2:15 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:15 PM CDT (19:15 UTC)
- Expired
- May 22, 2011, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:15 PM CDT | HAIL 0.5 | Byron, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS53 KARX 221915
SVRARX
MNC039-109-157-222000-
/O.NEW.KARX.SV.W.0023.110522T1915Z-110522T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
WESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 300 PM CDT
* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BYRON...OR NEAR MANTORVILLE...
MOVING NORTHEAST AT 50 MPH. THIS STORM CAN PRODUCE QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS WARNING
EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR DODGE...
OLMSTED AND WABASHA COUNTIES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GENOA AND DOUGLAS AROUND 220 PM...
ORONOCO AND HIDDEN MEADOWS R V PARK AROUND 225 PM...
RATTELSNAKE POINT AND SOUTH TROY AROUND 230 PM...
MAZEPPA AND BLUFF VALLEY CAMPGROUND AROUND 235 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4420 9277 4420 9275 4420 9255 4434 9256
4437 9254 4438 9244 4446 9243 4446 9224
4444 9221 4442 9209 4440 9207 4384 9258
4385 9278
TIME...MOT...LOC 1915Z 215DEG 42KT 4407 9264
WIND...HAIL 60MPH 1.00IN
$$
BOYNE4 follow-up statements
693
WWUS53 KARX 221925
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CDT SUN MAY 22 2011
MNC039-109-157-222000-
/O.CON.KARX.SV.W.0023.000000T0000Z-110522T2000Z/
DODGE MN-OLMSTED MN-WABASHA MN-
225 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA...WESTERN OLMSTED AND EASTERN DODGE COUNTIES UNTIL 300 PM
CDT...
AT 215 PM CDT...A TRAINED WEATHER SPOTTER NEAR BYRON REPORTED PENNY
SIZE HAIL WITH A SEVERE THUNDERSTORM.
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR OXBOW PARK...OR 7 MILES EAST OF
MANTORVILLE...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORONOCO AND HIDDEN MEADOWS R V PARK AROUND 230 PM...
KINGS PARK AND RINGE AROUND 235 PM...
MAZEPPA AND SOUTH TROY AROUND 240 PM...
HAMMOND AND BLUFF VALLEY CAMPGROUND AROUND 245 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4420 9277 4420 9275 4420 9255 4434 9256
4437 9254 4438 9244 4446 9243 4446 9224
4444 9221 4442 9209 4440 9207 4384 9258
4385 9278
TIME...MOT...LOC 1925Z 224DEG 32KT 4411 9256
WIND...HAIL 60MPH 1.00IN
$$
BOYNE921
WWUS53 KARX 221935
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT SUN MAY 22 2011
MNC039-221944-
/O.CAN.KARX.SV.W.0023.000000T0000Z-110522T2000Z/
DODGE MN-
235 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DODGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LAT...LON 4419 9263 4420 9255 4434 9256 4437 9254
4438 9244 4446 9243 4446 9224 4444 9221
4441 9208 4440 9207 4384 9258 4384 9266
TIME...MOT...LOC 1934Z 221DEG 40KT 4418 9247
$$
MNC109-157-222000-
/O.CON.KARX.SV.W.0023.000000T0000Z-110522T2000Z/
OLMSTED MN-WABASHA MN-
235 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA AND WESTERN OLMSTED COUNTIES UNTIL 300 PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 52 AND COUNTY 14...OR 9
MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH TROY AND HAMMOND AROUND 240 PM...
JARRETT AND ZUMBRO FALLS AROUND 245 PM...
WEST ALBANY AND COUNTY ROADS 31 AND 2 AROUND 250 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4419 9263 4420 9255 4434 9256 4437 9254
4438 9244 4446 9243 4446 9224 4444 9221
4441 9208 4440 9207 4384 9258 4384 9266
TIME...MOT...LOC 1934Z 221DEG 40KT 4418 9247
WIND...HAIL 60MPH 1.00IN
$$
BOYNE430
WWUS53 KARX 221947
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
247 PM CDT SUN MAY 22 2011
MNC109-157-222000-
/O.CON.KARX.SV.W.0023.000000T0000Z-110522T2000Z/
OLMSTED MN-WABASHA MN-
247 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA AND WESTERN OLMSTED COUNTIES UNTIL 300 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR KINGS PARK...OR 7 MILES NORTH OF
ROCHESTER...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLVILLE AND JARRETT AROUND 255 PM...
LAKE CITY AND WEST ALBANY AROUND 300 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.
&&
LAT...LON 4419 9263 4420 9255 4434 9256 4437 9254
4438 9244 4446 9243 4446 9224 4444 9221
4441 9208 4440 9207 4384 9258 4384 9266
TIME...MOT...LOC 1947Z 221DEG 41KT 4415 9242
WIND...HAIL 60MPH 1.00IN
$$
BOYNE318
WWUS53 KARX 222000 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT SUN MAY 22 2011
MNC109-157-222010-
/O.EXP.KARX.SV.W.0023.000000T0000Z-110522T2000Z/
OLMSTED MN-WABASHA MN-
300 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WABASHA AND WESTERN
OLMSTED COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.
LAT...LON 4419 9263 4420 9255 4434 9256 4437 9254
4438 9244 4446 9243 4446 9224 4444 9221
4441 9208 4440 9207 4384 9258 4384 9266
TIME...MOT...LOC 2000Z 221DEG 41KT 4426 9228
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, May 22, 3:00 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CDT SUN MAY 22 2011 .SHORT TERM...TODAY THROUGH TUESDAY FORECAST CONCERNS FOCUS ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. LATEST 88-D IMAGERY HAS A LINE OF SHOWERS/STORMS EXTENDING FROM CENTRAL MN INTO WESTERN WI...ALONG A SFC TROUGH/WARM FRONT AND WITHIN THE MAIN RIBBON OF 850 MB MOISTURE TRANSPORT. SHOWERS AND STORMS EXTENDED FURTHER SOUTH ACROSS EASTERN IA/WESTERN ILL. ALL THE PCPN WAS FAIRLY PROGRESSIVE...WITH THE LINE OF STORMS MOVING NORTH AND THE PCPN TO THE SOUTH TRACKING EAST. THESE TRENDS WOULD FAVOR A BREAK FROM PCPN CHANCES FOR THE FORECAST AREA THIS MORNING. A LOW PRESSURE SYSTEM WILL GRIND EAST OUT OF THE NORTHERN PLAINS...MOVING OVER NORTHWEST WI THIS EVENING. AN ASSOCIATED COLD FRONT WILL RUN SOUTH OF THE LOW...TRACKING ACROSS THE FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING HOURS. 1500-2000 J/KG OF MUCAPE DEVELOPS AHEAD OF THE FRONT...WITH 40 TO 50 KTS OF 0-6 KM SHEAR. BOTH SUPPORT STORM ORGANIZATION AND STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. 0-1 KM SHEAR IS STRONG AT 20+ KTS...ALTHOUGH NOT STRONGLY DIRECTIONAL AT THIS TIME. ALONG WITH A LARGE HAIL AND WIND THREAT...TORNADOES ALSO LOOK POSSIBLE. ANY SHIFT IN THE SFC WINDS TO MORE SOUTHEAST IN DIRECTION WOULD INCREASE THE TORNADO THREAT. HOW THIS ALL PLAYS OUT ISN/T CRYSTAL CLEAR YET. THE 22.00Z SHORT TERM MODELS OF THE NAM12/SPCWRF/NMM4/ARW4/HRRR/RUC13...ALONG WITH 00Z THE GEM AND GFS...POINT TO TWO SCENARIOS TODAY. THE FIRST WOULD FIRE SHOWERS/THUNDERSTORMS OUT AHEAD OF THE COLD FRONT...WITH THE DEVELOPMENT ACROSS THE FORECAST AREA AROUND 18Z...EXITING EAST BY 00Z. THE OTHER SOLUTION FAVORS DEVELOPMENT ALONG OUTFLOW BOUNDARIES AND 850 MOISTURE AXIS OVER SOUTHERN/EASTERN IOWA LATE THIS MORNING...PUSHING THIS ACTIVITY INTO NORTHERN ILL/SOUTHERN WI THIS AFTERNOON. MUCH OF THIS COULD SKIRT JUST EAST OF THE FORECAST AREA. MEANWHILE...MORE CONVECTION WOULD FIRE ALONG THE COLD FRONT THIS AFTERNOON...TRACKING EAST ACROSS THE FORECAST AREA IN THE 21-03Z TIME FRAME. BOTH HAVE THE POTENTIAL FOR SEVERE WEATHER AND BOTH WOULD BRING PCPN TO THE REGION. THE GREATER SEVERE RISK WOULD DIFFER THOUGH...AND TIMING DEFINITELY IMPACTED ALSO. FOR NOW...WILL LEAN ON MOST OF THE CONVECTION FIRING AHEAD OF THE FRONT...IMPACTING THE FORECAST AREA THIS AFTERNOON. THINK THIS HAS THE MOST SUPPORT BASED ON WATERVAPOR IMAGERY...RADAR AND SFC OBS. THE VERTICALLY STACKED SYSTEM WILL BE EXITING EAST OVERNIGHT...MOVING INTO CANADA MONDAY MORNING AND WEAKENING AS IT DOES. A SFC TROUGH WILL HANG WEST OF THE LOW...AND THERE ARE SOME HINTS OF BITS OF UPPER LEVEL ENERGY ROTATING AROUND THE BACKSIDE OF THE UPPER LOW. MOSTLY SINKING AIR INDICATED VIA QG DIVERGENCE AND OMEGA FIELDS...BUT PERKY 1000-850 MB LAPSE RATES AROUND 9 C/KM IN THE AFTERNOON WITH LOW LEVEL SATURATION LINGERING. 22.00Z GFS AND NAM SUGGEST SOME LIGHT QPF WOULD DEVELOP AROUND THE SFC TROUGH ON MONDAY...AND WILL LIKELY HANG ON TO THE SHOWER CHANCES...MOSTLY FOR THE AFTERNOON HOURS. THE TROUGH WILL SLIP SOUTH FOR TUE WHILE HIGH PRESSURE SINKS OVER THE NORTHERN GREAT LAKES. ALONG WITH DRIER CONDITIONS AND SOME SUNSHINE //ESPECIALLY IN THE NORTH//...COOLER AIR WILL ALSO RETURN. 850 MB TEMPS FALL OFF FROM 12 C TODAY TO 6 C ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY GFS AND ECMWF CONTINUE TO POINT TO AN UPPER LEVEL TROUGH SPINNING EAST OUT OF THE PLAINS MID WEEK. THE EC IS NOT AS FAR NORTH AS SOME PREVIOUS RUNS...BUT WOULD STILL BRING SOME PCPN TO NORTHEAST IA/SOUTHWEST WI ON WED. THE GFS HAS TRENDS A BIT FARTHER NORTH...ALTHOUGH NOT AS NORTH AS A EC. IT WOULD SEEM THEY ARE TRENDING TOWARD A MORE MUTUAL TRACK...WHICH COULD BRING SOME PCPN CHANCES TO THE FAR SOUTHERN PORTION OF THE FORECAST AREA. WILL STAY WITH THE CONSENSUS/GFS SOLUTIONS FOR THIS TIME FRAME. LOOKING OUT AT THE HOLIDAY WEEKEND...BOTH MODELS WANT TO BRING AN UPPER LEVEL SHORTWAVE TROUGH ONTO THE WEST COAST...RIDE IT OVER A RIDGE AND BRING IT..POTENTIAL...ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THE EC WOULD SLIP IT INTO THE AREA FOR FRI NIGHT/SAT...AND THEN HAVE THIS PIECE OF ENERGY BECOME PART OF A CLOSED 500 MB LOW WHICH WOULD ANCHOR OVER THE EASTERN GREAT LAKES. THIS SCENARIO WOULD LEAD TO RAIN CHANCES FOR THE EARLY PART OF THE WEEKEND...BUT POSSIBLY DRY AFTER THAT. THE GFS IS CONSIDERABLY DIFFERENT COMPARED TO SOME OF ITS PREVIOUS RUNS...WHICH WERE SIMILAR TO THE EC. THE GFS WOULD DRIVE THE TROUGH THROUGH THE RIDGE...SINKING IT SOUTHEAST ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE REGION WOULD STAY RAIN FREE UNDER THIS SCENARIO. CONFIDENCE SHAKY HEADING INTO THE WEEKEND...ALTHOUGH LIKE THE CONSISTENCY OF THE EC MORE. WILL LEAN ON THE EC/CONSENSUS IN THIS PERIOD. && .AVIATION...TODAY AND TONIGHT QUIET VFR CONDITIONS EXPECTED THROUGH THIS MORNING...WITH THE AREA BETWEEN SHORTWAVES ROTATING AROUND THE UPPER LOW OVER SD. UPPER LOW WILL DRIFT INTO CENTRAL MN TODAY...WITH THE NEXT SHORTWAVE TO IMPACT THE AREA APPROACHING FOR THIS AFTERNOON AND EARLY EVENING. ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP AND MOVE ACROSS THE TAF SITES DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE TSRA THIS AFTERNOON/EARLY EVENING COULD BE STRONG/SEVERE...WITH AN HOUR OR TWO OF IFR CIGS/VSBYS ALONG WITH WINDS G30-40KTS AT THE TAF SITES AS THEY PASS. TIMING DIFFICULT ON THESE AND WILL LEAVE MENTION IN TAFS AS VCTS/CB IN ROUGHLY THE 19Z-00Z TIME-FRAME THIS AFTERNOON AT THIS TIME. 18Z TAF SET SHOULD BE ABLE TO ADD TIMING/DETAIL AT BOTH KRST/ KLSE WITH CONVECTION EXPECTED TO BE DEVELOPING WEST OF THE FCST AREA BY THEN. VFR CONDITIONS EXPECTED TONIGHT WITH SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE AND SOUTHWEST/WEST WINDS SPREADING ACROSS THE AREA AS THE SFC LOW MOVES ACROSS NORTHERN WI. NORTHWEST 925- 850MB FLOW ON THE BACK SIDE OF THE SFC-MID LEVEL LOW ADVECTS INCREASING LOW LEVEL MOISTURE SOUTHEAST INTO THE AREA LATE TONIGHT/ MON MORNING...WITH CIGS TOWARD THE END OF THE TAF PERIOD EXPECTED TO LOWER BACK INTO THE 2K TO 3.5K FT RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RIECK AVIATION.......... RRS
Hazardous weather outlook, May 22, 12:47 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1247 PM CDT SUN MAY 22 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER AFTERNOON...ENDING THE THREAT. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN THE 1 TO 4 PM WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-041>044-053>055-061-231100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE STORMS PUSH INTO EASTERN WISCONSIN. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND VERY EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Special weather statement, May 22, 1:05 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 105 PM CDT SUN MAY 22 2011 MNZ079-086-087-094-095-222000- DODGE-FILLMORE-MOWER-OLMSTED-WABASHA- 105 PM CDT SUN MAY 22 2011 ...THUNDERSTORMS DEVELOPING RAPIDLY IN SOUTHERN MINNESOTA... EARLY THIS AFTERNOON THUNDERSTORMS WERE DEVELOPING RAPIDLY JUST EAST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL CONTINUE EAST AND COULD BECOME SEVERE. LARGE HAIL...WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. FREQUENT LIGHTNING SHOULD BE EXPECTED AS WELL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR SOUTHEAST MINNESOTA. LOCATIONS THAT MAY BE AFFECTED THROUGH 3 PM INCLUDE... AUSTIN...ROCHESTER...SPRING VALLEY...DODGE CENTER AND ZUMBRO FALLS. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
Local storm report, May 22, 1:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
114 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 2 E LA CROSSE 43.83N 91.19W
05/22/2011 E0.75 INCH LA CROSSE WI AMATEUR RADIO
LA CROSSE WFO, MOSTLY PEA SIZE-WITH A FEW 3/4
&&
TMSLocal storm report, May 22, 1:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL NEILLSVILLE 44.56N 90.59W
05/22/2011 E0.88 INCH CLARK WI AMATEUR RADIO
&&
DAVISSpecial weather statement, May 22, 2:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 204 PM CDT SUN MAY 22 2011 WIZ017-029-034-042-053-055-222100- CLARK-JACKSON-MONROE-RICHLAND-TAYLOR-VERNON- 204 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... A 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM MEDFORD...SOUTH TO NEILLSVILLE...SOUTH TO NEAR TOMAH...LA FARGE...AND MUSCODA. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. THE STORMS WILL PRESS OUT OF THE AREA BY 3 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATER THIS AFTERNOON WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. WIZ043-044-222100- ADAMS-JUNEAU- 204 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... A 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM NEILLSVILLE...SOUTH TO NEAR TOMAH...AND TO LA FARGE. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH AND WILL AFFECT CENTRAL WISCONSIN THROUGH 4 PM. AREAS THAT WILL BE AFFECTED INCLUDE...NEW LISBON...WISCONSIN DELLS...NECEDAH...AND ADAMS- FRIENDSHIP. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. TAKE SHELTER WHEN THE STORMS APPROACH. THE STORMS WILL PRESS OUT OF THE AREA BY 4 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE VERY EARLY EVENING WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. BAUMGARDT
Special weather statement, May 22, 2:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 209 PM CDT SUN MAY 22 2011 WIZ017-029-034-042-053-055-222100- CLARK-JACKSON-MONROE-RICHLAND-TAYLOR-VERNON- 209 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... AT 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM MEDFORD...SOUTH TO NEILLSVILLE...SOUTH TO NEAR TOMAH...LA FARGE...AND MUSCODA. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. THE STORMS WILL PRESS OUT OF THE AREA BY 3 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATER THIS AFTERNOON WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. WIZ043-044-222100- ADAMS-JUNEAU- 209 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... AT 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM NEILLSVILLE...SOUTH TO NEAR TOMAH...AND TO LA FARGE. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH AND WILL AFFECT CENTRAL WISCONSIN THROUGH 4 PM. AREAS THAT WILL BE AFFECTED INCLUDE...NEW LISBON...WISCONSIN DELLS...NECEDAH...AND ADAMS- FRIENDSHIP. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. TAKE SHELTER WHEN THE STORMS APPROACH. THE STORMS WILL PRESS OUT OF THE AREA BY 4 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE VERY EARLY EVENING WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. BAUMGARDT
Local storm report, May 22, 2:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
212 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 W KASSON 44.03N 92.77W
05/22/2011 E0.88 INCH DODGE MN TRAINED SPOTTER
&&
ZTAYLORThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:18 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 57 min |
| May 22, 2:03 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 57 min |
| May 22, 2:43 PM CDT | Tornado Warning | ARX | Fillmore | 62 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 37 min |
| May 22, 3:21 PM CDT | Tornado Warning | ARX | Fillmore | 24 min |
| May 22, 3:46 PM CDT | Tornado Warning | ARX | Fillmore, Houston | 29 min |
| May 22, 4:16 PM CDT | Tornado Warning | ARX | Houston | 29 min |
| May 22, 4:39 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.